Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 36, NWS Green Bay, WI

May 20, 2012

NWS Green Bay, WI issued this small craft advisory at May 20, 2012, 4:10 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 20, 2012, 4:10 PM CDT (21:10 UTC)
Expired
May 20, 2012, 9:29 PM CDT
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WHUS73 KGRB 202110
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT SUN MAY 20 2012

LMZ521-522-541>543-210300-
/O.NEW.KGRB.SC.Y.0036.120520T2110Z-120521T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
410 PM CDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* SOUTH WINDS TO 30 KTS LATE THIS AFTERNOON WILL SHIFT TO THE
  WEST BY EARLY EVENING...THEN QUICKLY DIMINISH.

* WAVES OF 2 TO 4 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
1 follow-up statement
572 
WHUS73 KGRB 210229
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT SUN MAY 20 2012

...WINDS AND WAVES SUBSIDING...


LMZ521-522-541>543-210330-
/O.CAN.KGRB.SC.Y.0036.000000T0000Z-120521T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
929 PM CDT SUN MAY 20 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 20, 2:38 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 20, 2:38 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SUN MAY 20 2012

.SHORT TERM...TONIGHT AND MONDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
MOVING NORTHEAST OVER CENTRAL WISCONSIN EARLY THIS AFTERNOON...JUST
AHEAD OF A SHORTWAVE TROUGH OVER EASTERN MINNESOTA.  LINES OF
CONVECTION DEVELOPED AHEAD OF THIS SHORTWAVE TROUGH OVER
NORTH-CENTRAL AND NORTHWEST WISCONSIN BY MIDDAY WHERE WIND DAMAGE
AND HALF INCH HAIL OCCURRED EARLIER.  INTENSIFICATION OF THE STORMS
REMAINS POSSIBLE THROUGH THE AFTERNOON...AS THE STORMS ENCOUNTER THE
INSTABILITY AXIS FROM WAUSHARA TO LAND O LAKES WHERE ML CAPES RANGE
FROM 1000-1500 J/KG.  CAPES MAY NOT GET AS HIGH AS PREVIOUSLY
THOUGHT...SINCE SOME DRIER AIR IS MIXING DOWN TO THE SURFACE.  DEEP
LAYER SHEAR REMAINS ABOUT 30-35 KTS...THOUGH THE VAD IS PICKING UP
ON 40KTS AT 2KFT.  DAMAGING WIND GUSTS AND LARGE HAIL WILL REMAIN
THE PRIMARY THREATS WITH THE STORMS UNTIL THE SURFACE LOW AND COLD
FRONT DEPART EARLY THIS EVENING.

TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM FAR
NORTHEAST WISCONSIN TO EASTERN LAKE SUPERIOR.  THE FRONT WILL STILL
HAVE TO CLEAR DOOR COUNTY AND WILL LEAVE LIKELY POPS FOR THE FIRST
PART OF THE EVENING.  BEHIND THE FRONT...THINK WILL SEE SCATTERED
SHOWERS AND ISOLD THUNDERSTORMS EARLY THIS EVENING...THEN LIGHT
SHOWERS THROUGH MIDNIGHT AS COLDER AIR ARRIVES BEHIND THE
FRONT...AND A WIDESPREAD LOW STRATUS DECK SPREADS ACROSS THE AREA.
NORTHERN WISCONSIN MAY SEE THE LIGHT SHOWER ACTIVITY CONTINUE INTO
THE EARLY OVERNIGHT HOURS AS SOUNDINGS STILL LOOK SATURATED UP TO
ABOUT 700MB AT 06Z...BUT WILL GO DRY TO LINE UP WITH SURROUNDING
OFFICES.  AT LEAST PARTIAL CLEARING WILL ARRIVE INTO NORTH-CENTRAL
WISCONSIN LATE TONIGHT WHEN DRIER AIR MOVES INTO THAT REGION.  LOW
TEMPS RANGING FROM THE LOW 40S NORTH TO LOW 50S SE.

MONDAY...LOW STRATUS WILL PROBABLY HANG ON OVER EASTERN WISCONSIN TO
START THE DAY BUT SHOULD QUICKLY MOVE TO THE EAST DUE TO THE ARRIVAL
OF A MUCH DRIER AIRMASS AND REBOUNDING LOW LEVEL TEMPS.  AS SKIES
TURN MOSTLY CLEAR TO PARTLY CLOUDY EVERYWHERE BY LATE IN THE
MORNING...HIGHS WILL REACH FROM THE MIDDLE 60S NORTH TO LOW 70S
SOUTH.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. A COOL SURFACE HIGH
PRESSURE SYSTEM WITH UPPER RIDGE WILL SETTLE INTO THE AREA FOR THE
FIRST HALF OF THE WORK WEEK WITH QUIET WEATHER AND COMFORTABLE
TEMPERATURES. THE PREVIOUS FORECAST RUN LOWERED TEMPS FOR MONDAY
NIGHT TO WARRANT NON HEADLINE FROST WORDING FOR NORTHERN
WISCONSIN. LATEST RUNS INDICATE LIGHT RETURN FLOW PCPN ALREADY
NEAR THE MN/WI BORDER AT 12Z TUESDAY. CLOUDS MAY ADVANCE INTO
NROTHERN WISCONSIN OVERNIGHT IN THE WESTERLY FLOW TO LIMIT TEMPS
FALLING. THIS TREND SUGGESTS LESS OF A TREND TOWARD ANY FROST
ADVISORY AT THIS TIME SO WILL CONTINUE WITH THE GOING FORECAST.

MAIN FORECAST CHALLENGE ARRIVES LATER IN THE NEW WORK WEEK AS A
BROAD UPPER TROUGH WORKS INTO THE WESTERN STATES AND NORTHERN
PLAINS. MEDIUM RANGE MODELS RUNS IN BETTER AGREEMENT WITH
CONFINING BEST POTENTIAL OF CONVECTION WITH THE RETURN FLOW OVER
THE NORTHERN PLAINS WITH PERHAPS BRUSHING NORTHWEST THIRD OF THE
STATE WEDNESDAY THROUGH WEDNESDAY NIGHT. SHORT WAVE TROUGH WITH
FRONTAL SYSTEM IS PROGGED TO SLIDE OVER STATE SOMETIME FROM
THURSDAY INTO THURSDAY NIGHT TO WARRANT THE HIGHEST PCPN CHC
DURING THIS PERIOD.

FRIDAY INTO SUNDAY...THE REGION WILL BE ON THE NORTHERN PERIPHERY
OF BROAD UPPER RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHEAST
STATES. HOWEVER MODELS DIVERT ON CRITICAL LOCATION OF SURFACE
BOUNDARY SEPARATING DEEPER MOISTURE TO THE SOUTH FROM CONTINUED
DRIER CANADA AIR. 00Z ECMWF MAINLY POSITIONS THIS BOUNDARY ALONG
THE WISCONSIN ILLINOIS BORDER WHILE THE GFS IS FURTHER SOUTH. THE
12Z GFS KEEPS THE PCPN SOUTH...WHILE DEVELOPING CONVECTION THIS
SUNDAY AFTERNOON WILL LIKELY PREVENT A CHANCE TO LOOK AT THE
LATEST ECMWF RUN.
&&

.AVIATION...LOW PRESSURE WILL TRACK OVER CENTRAL AND NORTHEAST
WISCONSIN THIS AFTERNOON AND INTO EARLY THIS EVENING.  AHEAD OF THE
LOW AND ALONG ITS COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP EARLY THIS AFTERNOON AND MOVE EAST ACROSS THE AREA
BEFORE EXITING EARLY THIS EVENING.  SOME STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.  BEHIND
THE LOW AND FRONT...A WIDESPREAD AREA OF IFR/MVFR STRATUS WILL MOVE
ACROSS THE AREA THROUGH LATE TONIGHT.  SCATTERED SHOWERS OR DRIZZLE
WILL BE POSSIBLE OUT OF THIS STRATUS DECK...MAINLY OVER N-C
WISCONSIN.  SKY CONDITIONS IMPROVE TOMORROW MORNING TO VFR.

MPC
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/TDH
Hazardous weather outlook, May 20, 2:44 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CDT SUN MAY 20 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
244 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH 8 PM THIS EVENING ACROSS ALL OF
NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK THAT SOME OF
THE STORMS WILL BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL
WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO
THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE
TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS
COULD DEVELOP THURSDAY AFTERNOON OR EVENING IF THE FRONT PASSES
THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGING WIND GUSTS AND
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-211945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
244 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS
AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING.
THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD
FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP IF
THE FRONT PASSES THROUGH DURING PEAK HEATING.

THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY
THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF
THESE STORMS WILL BECOME SEVERE.

MPC/TDH

In the hours before

Special weather statement, May 20, 3:07 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SUN MAY 20 2012

WIZ048-202100-
WINNEBAGO-
307 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORMS MAY AFFECT PICKETT...OSHKOSH AND OMRO...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 32 MILES SOUTHWEST OF OSHKOSH...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RUSH LAKE BY 325 PM CDT...
  OSHKOSH BY 345 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

RDM
Local storm report, May 20, 3:11 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             2 E CONOVER             46.04N 89.21W
05/20/2012  M1.00 INCH       VILAS              WI   TRAINED SPOTTER

            ON HWY 17.

&&

SAC
Special weather statement, May 20, 3:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT SUN MAY 20 2012

WIZ020-031-202100-
MENOMINEE-SHAWANO-
324 PM CDT SUN MAY 20 2012

...THUNDERSTORMS HEADED TOWARDS SHAWANO LAKE...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHAWANO...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHAWANO BY 330 PM CDT...
  KESHENA BY 335 PM CDT...

BOATERS ON SHAWANO LAKE MAY WISH TO HEAD TO SHORE BEFORE THE STORMS
ARRIVE. ON LAND...GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RDM
Local storm report, May 20, 3:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             4 NE RHINELANDER        45.67N 89.35W
05/20/2012  M0.50 INCH       ONEIDA             WI   STORM CHASER

&&

SAC
Local storm report, May 20, 3:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WABENO                  45.43N 88.66W
05/20/2012  M0.88 INCH       FOREST             WI   TRAINED SPOTTER

            30 TO 35 MPH WINDS WITH TSTM

&&

PATH
Special weather statement, May 20, 3:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT SUN MAY 20 2012

WIZ011>013-019>021-031-073-074-202245-
FLORENCE-FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN
OCONTO COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO
COUNTY-
351 PM CDT SUN MAY 20 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 82 MILES NORTHWEST
OF MARINETTE TO 45 MILES WEST OF MARINETTE...MOVING NORTHEAST AT 45
MPH.

PEA TO PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MOUNTAIN BY 355 PM CDT...
  POUND AND GOODMAN BY 410 PM CDT...
  CRIVITZ AND FLORENCE BY 420 PM CDT...
  MARINETTE BY 425 PM CDT...
  WAUSAUKEE BY 430 PM CDT...
  PEMBINE BY 445 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM CDT.

KALLAS

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:32 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas58 min
May 20, 1:55 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 20, 2:40 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas65 min
May 20, 2:53 PM CDTSevere Thunderstorm WarningGRBLanglade67 min
May 20, 3:22 PM CDTSevere Thunderstorm WarningGRBForest53 min
May 20, 3:56 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto49 min
May 20, 3:58 PM CDTSevere Thunderstorm WarningGRBFlorence32 min
May 20, 4:21 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto39 min
May 20, 4:56 PM CDTSevere Thunderstorm WarningGRBMarinette17 min
May 20, 5:38 PM CDTSevere Thunderstorm WarningGRBMarinette50 min

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.